| Model Number |
602 |
| Medical Device Problem Codes |
Optical Decentration (1360); Off-Label Use (1494); Use of Device Problem (1670)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/18/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
(b)(6) implanted a ct lucia on (b)(6) 2023.On the day of implantation, the optic appeared undamaged, the haptics looked fine, and properly positioned.During first post operative day, it was found that the haptic had slipped out of the optic.Patient's visual acuity and satisfaction is unknown.
Additional Manufacturer Narrative
The device is not being sent back thus a proper device analysis could not be completed nor the reported issue confirmed.The customer stated that there was no damage noted to the device during preparation for use, thus indicating a product quality issue did not contribute to the reported issue.Additionally, it was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was being used off-label.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factor may have cause or contributed to the damaged haptic is but is not limited to: loading strategy lens placement technique accessory device support poor handling during folding and inserting the device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.